Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 23, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 25, 2018, 4:19 AM CDT for 8 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Mar 25, 2018, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2018, 4:19 AM CDT (09:19 UTC)
- In effect from
- Mar 25, 2018, 12:00 PM CDT
- Expired
- Mar 25, 2018, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3046 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
150 WWUS84 KAMA 250919 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 419 AM CDT Sun Mar 25 2018 OKZ001-TXZ001-002-006-007-011-012-016-017-252130- /O.NEW.KAMA.FW.W.0023.180325T1700Z-180326T0200Z/ /O.EXT.KAMA.FW.A.0020.180325T1600Z-180325T1700Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Oldham-Potter-Deaf Smith- Randall- 419 AM CDT Sun Mar 25 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN HALF OF THE TEXAS PANHANDLE AND THE WESTERN TWO-THIRDS OF THE OKLAHOMA PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon today to 9 PM CDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Sherman...Hartley...Moore...Oldham...Potter...Deaf Smith and Randall. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...From 5 to 13 percent. * Red Flag Threat Index...3 to 6. * Timing...Today between noon and 9 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that the potential for critical fire weather conditions exists. Listen for later forecasts and possible red flag warnings. A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ002-252130- /O.NEW.KAMA.FW.W.0023.180325T1700Z-180326T0200Z/ Texas- 419 AM CDT Sun Mar 25 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TWO-THIRDS OF THE OKLAHOMA PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon today to 9 PM CDT this evening. * Affected Area...In Oklahoma...Texas County. * 20 Foot Winds...South and southwest 15 to 20 mph with gusts up to 25 mph. * Relative Humidity...As low as 9 percent. * Red Flag Threat Index...3. * Timing...From noon to 9 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Cockrell For more information from the National Weather Service visit... www.weather.gov/ama
1 follow-up statement
389 WWUS84 KAMA 252240 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 540 PM CDT Sun Mar 25 2018 OKZ001-002-TXZ001-002-006-007-011-012-016-017-260200- /O.CON.KAMA.FW.W.0023.000000T0000Z-180326T0200Z/ Cimarron-Texas-Dallam-Sherman-Hartley-Moore-Oldham-Potter- Deaf Smith-Randall- 540 PM CDT Sun Mar 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS WELL AS THE WESTERN HALF OF THE TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hartley...Moore...Oldham...Potter...Deaf Smith and Randall. * 20 Foot Winds...Southwest wind 15 to 25 mph with gusts to around 35 mph. * Relative Humidity...As low as 5 to 13 percent. * Red Flag Threat Index...3 to 6. * Timing...Through 9 PM CDT this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Andrade For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 25, 12:54 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 25, 12:54 AM CDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1254 AM CDT Sun Mar 25 2018
.AVIATION...
06z TAF Cycle:
VFR conditions are expected with some high level cirrus through
most of the day. A few sprinkles along with mid level clouds and
virga are possible mainly for KAMA between 06z and 09z. Southeast
to south winds may be gusty as the virga helps mix down higher
winds at times. Otherwise, winds will gradually become more
southwesterly through the morning, and increase to 15-25 knots by
late morning or early afternoon, and decrease to around 10 knots
after sunset.
Ward
&&
PREV DISCUSSION... /Issued 604 PM CDT Sat Mar 24 2018/
DISCUSSION...
For tonight, an upper level shortwave trof over southern New
Mexico embedded in the overall southwest flow aloft will zip
across the region late tonight. Several models, including the
GFS, ECMWF, and Canadian suggest some light showers may accompany
this upper level trof, mainly across the srn zones. GFS is wettest
overall with highest pops compared to all other models. Have
decided to go with the majority and incorporate slgt chc pops
across srn zones along and south of interstate 40 for tonight at
this time. Otherwise, breezy to windy conditions are expected to
return to the OK and TX Panhandles for Sunday and Monday as
surface pressures fall along the lee slopes of the Rockies.
The next upper level low pressure system slated to impact the OK
and TX Panhandles Tuesday through Thursday continues to be handled
differently by medium range models. The GFS remains the driest
while the Canadian model is much wetter durg this time period. All
other models are between the two extremes. The main trend seen by
12Z models is that more models are leaning on the drier side as
opposed to wetter. Given this trend, have reduced pops below
superblend again and also a bit lower than previous fcst pckg for
Tuesday through Thursday. In addition, a decent cold front is
progged to move across the fcst area Monday night with cooler
temperatures seen for Tuesday through Thursday, rebounding Friday
and Saturday.
Andrade
FIRE WEATHER...
Elevated to critical fire weather conditions are likely to
develop on Sunday and Monday across most of the Oklahoma and Texas
Panhandles due to southwest winds of 15 to 25 mph with higher
gusts along with forecast minimum relative humidity values of 6 to
20 percent. A Fire Weather Watch remains in effect from late
Sunday morning through early Sunday evening for the western
Oklahoma Panhandle as well as the western half of the Texas
Panhandle. Neither elevated nor critical fire weather conditions
are anticipated from Tuesday through Friday at this time.
Andrade
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from 11 AM CDT this morning through this
evening for the following zones: Dallam...Deaf Smith...
Hartley...Moore...Oldham...Potter...Randall...Sherman.
OK...Fire Weather Watch from 11 AM CDT this morning through this
evening for the following zones: Cimarron.
&&
7/3Hazardous weather outlook, Mar 25, 4:02 AM CDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 402 AM CDT Sun Mar 25 2018 OKZ001>003-TXZ001>020-252115- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 402 AM CDT Sun Mar 25 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Elevated to critical fire weather conditions are expected to develop today over all of the Oklahoma Panhandle and all but the easternmost Counties of the Texas Panhandle. A Red Flag Warning will be in effect this afternoon and early evening for the western half of the Texas Panhandle and the western two-thirds of the Oklahoma Panhandle. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated to critical fire weather conditions are likely to develop on Monday across most of the Oklahoma and Texas Panhandles due to southwest winds of 15 to 25 mph with higher gusts along with forecast minimum relative humidity values of 10 to 20 percent. Thunderstorms will be possible Monday night across the eastern Texas Panhandle. Severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions on today and Monday. Cockrell
Nearby
Red Flag Warnings in Texas, 2018Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.